Hi.. am in agony.. Please someone Help!
I was prescribed an antibiotic for strep and developed a yeast infection.. the doctor also prescribed a diflucan for just in case, which I need now! My question is I took the diflucan today because I can't take the pain from the yeast, but I still have some days to go on the antibiotics..is this ok to do? I really didn't think I had a choice and was in agony all day.
Also, will the yeast come back after the antibiotics are finished.. ?
Help Help I am in agony!
I always ask for a diflucan with any antibiotics because they cause really bad yeast infections, usually. And I just take the diflucan when I start the antibiotics because you're right, it can get pretty bad (the yeast infection) otherwise. You can try to buy some OTC vagisil or monistat in the meantime, too, to use if you're really in bad shape.
They work on two separate mechanisms of action. The antibiotic is to kill bacteria (all bacteria, including the good bacteria in your vagina which is what caused the yeast infection in the first place), while the diflucan is an anti-fungal, to kill fungus, which is what the yeast infection is.
While I've read that certain antibiotics perhaps may not be good with diflucan, I've ALWAYS taken them together, because I didn't want to deal with the yeast infection.
As to how long it takes, that I'm not sure of. It seemed to me like it took forever, because of how uncomfortable I was. But it may have only taken a day or two. I ended up getting monistat 3 in addition to the diflucan to help me a little. It came with an external cream that you use to help with the itching, which was really helpful. Look for the one that has the external cream in the box to apply as needed. It really makes a difference.
You can always just give a call to the doc who prescribed the diflucan. I've had as many as three refills of diflucan phoned in for me during a two-week course of antibiotics (I get a reaction from the yeast creams ... they tend to make me itch worse than the yeast infection itself).